Minimax control of switching systems under sampling

Research output: Contribution to journalConference article

Abstract

We consider a general class of systems subject to two types of uncertainty: A continuous deterministic uncertainty that affects the system dynamics, and a discrete stochastic uncertainty that leads to jumps in the system structure at random times, with the latter described by a continuous-time finite state Markov chain. When only sampled values of the system state is available to the controller, along with perfect measurements on the state of the Markov chain, we obtain a characterization of minimax controllers, which involves the solutions of two finite sets of coupled PDE's, and a finite dimensional compensator. For the linear-quadratic case, a complete characterization is given in terms of coupled generalized Riccati equations, which also provides the solution to a particular H optimal control problem with randomly switching system structure and sampled state measurements.

Original languageEnglish (US)
Pages (from-to)716-721
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Volume1
StatePublished - Dec 1 1994
EventProceedings of the 33rd IEEE Conference on Decision and Control. Part 1 (of 4) - Lake Buena Vista, FL, USA
Duration: Dec 14 1994Dec 16 1994

Fingerprint

Switching Systems
Switching systems
Minimax
Sampling
Uncertainty
Markov processes
Markov chain
Controller
Controllers
Riccati equations
Compensator
Riccati Equation
Generalized Equation
System Dynamics
Optimal Control Problem
Continuous Time
Finite Set
Dynamical systems
Jump

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Modeling and Simulation
  • Control and Optimization

Cite this

Minimax control of switching systems under sampling. / Basar, Tamer.

In: Proceedings of the IEEE Conference on Decision and Control, Vol. 1, 01.12.1994, p. 716-721.

Research output: Contribution to journalConference article

@article{a4bce3d82656489a96467607b359f74b,
title = "Minimax control of switching systems under sampling",
abstract = "We consider a general class of systems subject to two types of uncertainty: A continuous deterministic uncertainty that affects the system dynamics, and a discrete stochastic uncertainty that leads to jumps in the system structure at random times, with the latter described by a continuous-time finite state Markov chain. When only sampled values of the system state is available to the controller, along with perfect measurements on the state of the Markov chain, we obtain a characterization of minimax controllers, which involves the solutions of two finite sets of coupled PDE's, and a finite dimensional compensator. For the linear-quadratic case, a complete characterization is given in terms of coupled generalized Riccati equations, which also provides the solution to a particular H∞ optimal control problem with randomly switching system structure and sampled state measurements.",
author = "Tamer Basar",
year = "1994",
month = "12",
day = "1",
language = "English (US)",
volume = "1",
pages = "716--721",
journal = "Proceedings of the IEEE Conference on Decision and Control",
issn = "0191-2216",
publisher = "Institute of Electrical and Electronics Engineers Inc.",

}

TY - JOUR

T1 - Minimax control of switching systems under sampling

AU - Basar, Tamer

PY - 1994/12/1

Y1 - 1994/12/1

N2 - We consider a general class of systems subject to two types of uncertainty: A continuous deterministic uncertainty that affects the system dynamics, and a discrete stochastic uncertainty that leads to jumps in the system structure at random times, with the latter described by a continuous-time finite state Markov chain. When only sampled values of the system state is available to the controller, along with perfect measurements on the state of the Markov chain, we obtain a characterization of minimax controllers, which involves the solutions of two finite sets of coupled PDE's, and a finite dimensional compensator. For the linear-quadratic case, a complete characterization is given in terms of coupled generalized Riccati equations, which also provides the solution to a particular H∞ optimal control problem with randomly switching system structure and sampled state measurements.

AB - We consider a general class of systems subject to two types of uncertainty: A continuous deterministic uncertainty that affects the system dynamics, and a discrete stochastic uncertainty that leads to jumps in the system structure at random times, with the latter described by a continuous-time finite state Markov chain. When only sampled values of the system state is available to the controller, along with perfect measurements on the state of the Markov chain, we obtain a characterization of minimax controllers, which involves the solutions of two finite sets of coupled PDE's, and a finite dimensional compensator. For the linear-quadratic case, a complete characterization is given in terms of coupled generalized Riccati equations, which also provides the solution to a particular H∞ optimal control problem with randomly switching system structure and sampled state measurements.

UR - http://www.scopus.com/inward/record.url?scp=0028753210&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028753210&partnerID=8YFLogxK

M3 - Conference article

AN - SCOPUS:0028753210

VL - 1

SP - 716

EP - 721

JO - Proceedings of the IEEE Conference on Decision and Control

JF - Proceedings of the IEEE Conference on Decision and Control

SN - 0191-2216

ER -